76.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Achy Legs with Leterazole?

11 REPLIES 11

Re: Achy Legs with Leterazole?

I have the same pain as all of you have said but I can just about live with it & take paracetamol every morning & night. My big problem is cystitis, has anyone else had this? It is so bad that my oncologisy is changing me to Anastrzole but this made my aching legs very bad when I took 9 years ago after my first BC, so not sure this will be the right thing to do.
BTW I have purchased a cold pack/sheet to place under my sheet & on top of mattress & it really helps to prevent the awful night sweats http://www.coopersofstortford.co.uk/coopers-of-stortford-cool-bed-prodst09153i/
Guest user
Not applicable

Re: Achy Legs with Leterazole?

Hi I have only been on Letrozole for 3 months.
When I started I got severe joint pain in my knees and hips and could barely move if i sat in a chair for any time. I made an effort to exercise- Long walks and a conditioning programme in the gym and im also taking joint supplements and oil- though im not sure how helpful they are? What has happened is that all the pain has gone from my knees and hips but I now have signifacant pain in my shoulders and through my shoulder blades to my neck.
One thing worth trying is changing the time of day you take the pill. I find taking it in the evening better than in the morning- it seems to have lessened the stiffness hip pain etc during the day
Im really hoping this might go as well -but it seems to be staying. Certain movements are so painfull they make me cry with pain. Anti inflamitories help but I dont like to take these all the time. The pain keeps me awake at night. Other than the joint pain I find the hot flashes are not too bad and so far i havnt had weight gain issues.
Trying to work when in constant pain and lacking sleep is a real problem for me at the moment.
Has anyone else experienced the joint pain moving and can/will/might it go if I keep at it?

Re: Achy Legs with Leterazole?

Just started on Letrzole, taking it for just over a week, and yes I have achy legs, painful too. I wake up in the early hours with awful pain down both legs and have pins & needles in my feet. Not sure if I am having hot sweats, the weather has been so hot! (Moment of sypathy here for my poor hubby if he has to go through another menopause, me throwing the duvet off in the middle of winter, him clinging onto a corner of it.
I hope the side effects get better the longer you take Letrozole?

Re: Achy Legs with Leterazole?

Thanks weveryone, so sorry you are suffering too but it does help to know it's not just me and haven't jumped from 58 to 88! Recently I have had a painful back, again in the night. It feels like I have strained every muscle when I try to turn over in bed and yet am fine during the day. All I seem to do is moan about something hurting, it drives me crazy. I've been on Tamoxifen for two years and Leterazole for just over 1 year so I've a long way to go yet.
Anyway hope you all manage to deal with it all, it's so annoying!

Re: Achy Legs with Leterazole?

Thanks Jen, sounds like a good tip, I'll try it 🙂

Guest user
Not applicable

Re: Achy Legs with Leterazole?

I was on letrozole for 3 years & came off it in October. Started exemestane last month. The 7 month gap makes me realise what letrozole was doing! Big improvements with hip joints, and my feet have been lots better - I had awful stiffness & pain in feet; it really hurt getting out of bed in the morning.
Also the hot flushes disappeared!
Tip: get face & body cooling mist spray from Boots - helps when you feel like rushing outside and sticking your head in a bucket of water but can't!
Jen.

Re: Achy Legs with Leterazole?

Many thanks Hilly1, Clare83 and Lynnq,
I'm sorry you are all suffering too but it does feel a little better that It's not just me and there's a reason. I also was on Tamoxifen for 2 years and have been on Leterazole almost a year. I'm 58 but like you feel 88! I did have acupuncture for hot flushes and insomnia soon after I'd finished treatment which was 3 years ago but didn't think about having it for this. Thanks for reminding me! I'm still having awful hot flushes so it may help that too.
Thanks everyone xx

Re: Achy Legs with Leterazole?

I have been on LETROZOLE for nearly seven months and I also have achey legs and feet.......just like you others it is worse when I have been sitting for a while but then eases as I move more. I was advised to do weight bearing exercises to help keep my bones dense and so I walk a lot and wondered, initially, if that might be the cause. My Onc said, when I asked about omega or cod liver oil that they would'nt make any difference but I am tempted to try them anyway.....have never had hot flushes. Does anybody use the fish oil supplements?

sorry Clare just saw your post......do you think the supplements are helping?

Re: Achy Legs with Leterazole?

Hi Lynberi, I have been on Letrozole for just over a year. I have been really achey for about 9 months now. It is worse in the morning and when I have been sitting for a while. My feet and legs are causing me the most difficulty - they seem to seize up and I hobble about, although it does ease with movement. Some days it is really bad and I take painkillers. I also take cod liver oil and glucosamine plus evening primrose oil for hot flushes.
My hospital have recently been giving me acupunture which has helped a bit.
I'm 56 but feel about 86!
Clare x

Re: Achy Legs with Leterazole?

Hi Lynberi,
Yes I'm suffering in a similar way. I've been on Letrozole for nearly 4 months after a brief spell on Tamoxifen. I feel like an old women getting out of bed (i'm actually only 46!!) and hobble to the bathroom but once I'm up and about it gets better. Getting up after sitting can be painful but more in my feet, it's difficult to describe. I've been working quite hard at the gym trying to shed those extra chemo pounds and I've noticed an improvment in my joints especially my knees, I've also taken up pilates which is great and I'm suprised I'm still quite supple. The hot flushes are worse though than tamoxifen.
Kathryn

Re: Achy Legs with Leterazole?

Hi Lynberi,
Yes I'm suffering in a similar way. I've been on Letrozole for nearly 4 months after a brief spell on Tamoxifen. I feel like an old women getting out of bed (i'm actually only 46!!) and hobble to the bathroom but once I'm up and about it gets better. Getting up after sitting can be painful but more in my feet, it's difficult to describe. I've been working quite hard at the gym trying to shed those extra chemo pounds and I've noticed an improvment in my joints especially my knees, I've also taken up pilates which is great and I'm suprised I'm still quite supple. The hot flushes are worse though than tamoxifen.
Kathryn

Achy Legs with Leterazole?

Does anyone suffer with achy legs? My legs mostly ache at night but I still feel like I've run a marathon in the daytime too sometimes. I wondered if anyone else has this and if it is a side effect of Leterazole. I also have painful feet on waking but that gets better once I move around. I'd be interested how other ladies are. thanks x